Thanks Thanks:  0
Likes Likes:  0
Results 1 to 3 of 3
  1. #1
    Join Date
    May 2005
    Posts
    6
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Husband's behavior's strange while on Cymbalta

    So about a month ago, my husband's M.D.had switched him over from Effexor to Cymbalta for his depression one of the side effects were bugging him.
    He slowly titrated the drug like the doc said and now he's been taking the full dose of Cymbalta, 60mg, daily.
    Well over the past two weeks, he's been acting unlike himself. Not depressed, but very irritable, keeps to himself, and seems kind of arrogant. We had a minor argument and he was very hostile and unreasonable.
    Im afraid if I bring this up to him, he might deny it and become hostile and egotistical again. Again, he's usually the sweetest person and so humble, but he's been acting the opposite.
    What do I do?
    I can't attribute his behavior to anything else but being on this medication.
    Any suggesstions?

  2. #2
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    34,365
    Mentioned
    7 Post(s)
    Tagged
    0 Thread(s)

    Husband's behavior's strange while on Cymbalta

    What you describe is not by any means a typical reaction or side-effect for this type of medication (Cymbalta is an SSRI/SNRI -- like Effexor, it restricts the uptake of both serotonin and norepniephrine).

    On the other hand, there are sometimes rare individual reactions to such medications so I can't say that it's impossible... I personally saw two cases about a year ago where patients developed increased anger and irritability after beginning treatment with a different SSRI, and in both cases the anger reactions subsided abruptly after the medication was discontinued... This of course does not constitute hard evidence and the large majority of patients taking that particular medication have not experienced reactions even approaching those two clients.

    I would suggest that you raise the issue with your husband's doctor as a concern and perhaps ask his opinion as to whether the medication might be linked to the behavior you're seeing.

  3. #3
    Join Date
    May 2005
    Posts
    6
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Husband's behavior's strange while on Cymbalta

    Thanks.
    Well tonight I asked my husband how he's been doing on his new meds. He told me not too good. Said he's been feeling depressed and irritable, and anxious. He said he's going to call his M.D. about it. I told him that was a good idea and mentioned to him what I've been noticing about his behavior (anxious, irritable, etc.).
    I asked his how long he's been off Effexor and he told me 2 weeks.
    (probably crashing from being off Effexor, I suppose.

    Anyway, he's doing fine tonight (such a sweetheart) and he'll follow up with his physician tomorrow.

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.